MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL DELTAXSFT10 2MM X 6CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL DELTAXSFT10 2MM X 6CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number DLX100206
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/18/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Procode: krd/hcg.Initial reporter: the customer contact information, including name, occupation, phone, fax, and e-mail address, was not reported.The device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
As reported by the field, during a coil embolization of a saccular aneurysm to the internal carotid artery (ica), a 2mm x 6cm deltaxsft10 (dlx100206, l16259) failed to detach after deploying the coil into the aneurysm.The surgery was delayed due to the reported event.The procedure was successfully completed.The device was removed easily without additional intervention.There was no report of patient injury.Additional information received indicated that pre-deployment electrical testing was performed.The same detachment control box (dcb) and the same control cable were used successfully with subsequent coils.It was reported that the same coil was finally implanted in the patient, however, it was also noted that the actual coil was still attached to the coil delivery system when removed from the patient and is available for return, (this will be further investigated).The coil did not become stretched or damaged when removed.No excessive force was applied to the device.It was not necessary to remove the concomitant devices with the complaint device.The concomitant devices functioned as expected.Adequate flush was maintained through the devices.The target site was not tortuous.
 
Additional Manufacturer Narrative
Product complaint #(b)(4).The product has been returned for evaluation and testing; however, the engineering evaluation has not been completed.Additional information will be submitted within 30 days of receipt.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Additional Manufacturer Narrative
Product complaint (b)(4).Additional information was received on 30-apr-2021 clarifying that the complaint coil was not implanted, a new coil was use.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.Complaint conclusion: as reported by the field, during a coil embolization of a saccular aneurysm to the internal carotid artery (ica), a 2mm x 6cm deltaxsft10 (dlx100206, l16259) failed to detach after deploying the coil into the aneurysm.The surgery was delayed due to the reported event.The procedure was successfully completed.The device was removed easily without additional intervention.There was no report of patient injury.Additional information received indicated that pre-deployment electrical testing was performed.The same detachment control box (dcb) and the same control cable were used successfully with subsequent coils.The complaint coil was removed, and another coil was used.The actual coil was still attached to the coil delivery system when removed from the patient.The coil did not become stretched or damaged when removed.No excessive force was applied to the device.It was not necessary to remove the concomitant devices with the complaint device.The concomitant devices functioned as expected.Adequate flush was maintained through the devices.The target site was not tortuous.A non-sterile deltaxsft10 2mm x 6cm was returned to cerenovus for evaluation.The device was inspected, and it was found that part of the embolic coil is detached inside the introducer, the proximal part of the embolic coil is protruding from introducer.The core wire was also noted with a kinked condition, no other damages or anomalies were observed during the visual analysis.The embolic coil was inspected under microscope and it was found mechanically detached from the rest of the device, however no damages were observed on it.A functional test could not be performed due to the embolic coil was found mechanically detached from the rest of the device.A manufacturing record evaluation was performed for the finished device l16259 number, and no non-conformances related to the reported complaint condition were identified.Cerenovus conducted a visual inspection and microscopic examination of the returned device.A functional test could not be performed due to the conditions in which the device was returned.The visual analysis of the returned sample determined that part of the embolic coil is detached from the rest of the device, also the proximal part of the embolic coil is protruded from introducer.Due this condition the functional test could not be performed since the embolic coil was not attached to the device.Also, the core wire was noted with a kinked condition.Based on the findings during the analysis, the customer complaint was confirmed.A microscopic test was performed, and it was found that the embolic coil was mechanically detached from the rest of the device, however no damages were observed on it.Although the embolic coil was noted mechanically detached, this condition could be related with the customer experience regarding a failure to detach, based on this information, the customer complaint was confirmed.A manufacturing record evaluation was performed, and no non-conformances related to the reported complaint condition were identified.It should be noted that product failure is multifactorial.The instructions for use do contain the following recommendations: ¿ verify that the microcoil delivery system is fully connected, and no faults are indicated on the dcb.If a fault exists, reseat all connections between the dpu, the dcb, and the connecting cable.If a fault still persists, replace the connecting cable.If this does not correct the error, replace the dcb.If the microcoil delivery system still continues to have a fault, retrieve the microcoil as described in the following section, re sheathing the microcoil system, and replace with a new microcoil system.Assignment of root cause for the event remains speculative and inconclusive, based on the limited information provided and the evidence presented by the returned device; however, it is possible that clinical and procedural factors, including device manipulation and device interaction, may have contributed to the reported failure.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.

Brand Name
DELTAXSFT10 2MM X 6CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key11744732
Report Number3008114965-2021-00181
Device Sequence Number17133368
Product Code KRD
UDI-Device Identifier10886704077336
UDI-Public10886704077336
Combination Product (Y/N)N
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 04/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2022
Device Model NumberDLX100206
Device Catalogue NumberDLX100206
Device Lot NumberL16259
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/28/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/08/2021
Supplement Date Received by Manufacturer04/30/2021
05/28/2021
07/06/2021
Initial Report FDA Received Date04/29/2021
Supplement Report FDA Received Date05/19/2021
06/16/2021
07/07/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK CONNECTING CABLE; UNK DETACHMENT CONTROL BOX; UNK CONNECTING CABLE; UNK DETACHMENT CONTROL BOX